MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035434150
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Codes Thrombus (2101); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during stent-assisted coil embolization of a ruptured aneurysm located in the left posterior communicating artery (pcomm), midway through deployment of the second coil (subject device), the delivery wire prematurely detached from the coil and the coil migrated.Angiograms showed thrombus propagation in the left pcomm and blood flow stasis in the distal branches of the left pcomm.Antiplatelet drug (tirofiban) was administered.A stent was partially deployed in the terminal ica to complete the coiling and then the stent was fully deployed to jail the migrated coil.The distal part of the coil however still migrated outside the deployed stent into the to the internal carotid artery (ica) bifurcation.Movement of the coil with blood pulsation was noted.Another stent was deployed to secure and jail the still distally migrated coil.Thrombus in the left pcomm was resolved and blood flow was restored.
 
Additional Manufacturer Narrative
A review of the device history record could not be performed because the lot number was not reported.The subject device is not available.In the case of this complaint it is most probable that procedural or anatomical factors encountered during the clinical procedure contributed to the reported premature detachment, possibly leading the main coil migration, and patient thrombosis (treated vessel).This however cannot be conclusively determined.Therefore, an assignable cause of 'undeterminable' will be assigned to these reported issues as the device was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.Vessel thrombosis is a known risk associated with endovascular procedures and is noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this patient thrombosis.(b)(4).
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 4 MM X 15 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7715266
Report Number3008881809-2018-00317
Device Sequence Number11112212
Product Code HCG
UDI-Device Identifier04546540676122
UDI-Public04546540676122
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035434150
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR